Multinational Firms and Tax Havens
Anna Gumpert,
James Hines and
Monika Schnitzer ()
The Review of Economics and Statistics, 2016, vol. 98, issue 4, 713-727
Abstract:
Multinational firms with operations in high-tax countries can benefit the most from reallocating taxable income to tax havens, though this is sufficiently difficult and costly that only 20.4% of German multinational firms have any tax haven affiliates. Among German manufacturing firms, a 1 percentage point higher foreign tax rate is associated with a 2.3% greater likelihood of owning a tax haven affiliate. This is consistent with tax avoidance incentives and contrasts with earlier evidence for U.S. firms. The relationship is less strong for firms in service industries, possibly reflecting the difficulty of reallocating taxable service income.
JEL-codes: F23 H87 (search for similar items in EconPapers)
Date: 2016
References: Add references at CitEc
Citations: View citations in EconPapers (90)
Downloads: (external link)
http://www.mitpressjournals.org/doi/pdf/10.1162/REST_a_00591 (application/pdf)
Access to full text is restricted to subscribers.
Related works:
Working Paper: Multinational firms and tax havens (2016) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:tpr:restat:v:98:y:2016:i:4:p:713-727
Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535
Access Statistics for this article
The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu
More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by The MIT Press ().